MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number 0033508401
Medical Device Problem Codes Material Frayed (1262); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a watchman procedure, a versacross connect access solution kit was selected for use.The femoral access was gained to track up to the superior vena cava (svc) and a bright echogenic flap was noted prior to the transseptal.It was initially thought that there was a possible thrombus formation on tip of sheath, so the entire system was withdrawn out of the patient's body.The sheath was aspirated, and no thrombus was noted.Upon removal, it was discovered that the versacross rf wire had skived and flayed off from its tip and the mid-section of it.Hence, to resolve the issue, a new versacross connect kit and watchman sheath were used and the procedure was completed successfully.No patient complications were reported.The device is expected to be returned for analysis.The rf wire was not used introduction to vein, a starter wire was used instead.No other issues were reported.
 
Additional Manufacturer Narrative
Upon receipt at boston scientific's post market laboratory, the versacross rf wire was first visually inspected, and it failed, since the insulation was noted to be damaged on wire body.Next, the device passed the dimensional test, as the wire was in spec for wire outer diameter, electrode height, heat shrink gap and proximal end.No evidence was found to indicate a manufacturing or design-related issue.The reported allegation is confirmed.The potential root cause cannot be determined with full certainty.There is a possibility that introducer metal cannula if used could cause this type of damage, however it was not confirmed.
 
Event or Problem Description

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key19659000
Report Number2124215-2024-40789
Device Sequence Number12383095
Product Code DXF
UDI-Device Identifier00685447012597
UDI-Public00685447012597
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number0033508401
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age68 YR
Patient SexMale